MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 3MM FMSTK,L; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 3MM FMSTK,L; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number L-8NS-G1
Medical Device Problem Codes Dull, Blunt (2407); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Concomitant med products and therapy dates: attachment device, drill device, (b)(6) 2021.Device history record review: a device history review was performed and no non-conformances were identified related to the reported condition.Device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the reported condition was confirmed.It was determined that the most probable cause for the found defect was improper handling and improper reprocessing, and the regular wear on the blades could be assessed as normal wear.The assignable root cause was determined to be due to component failure from normal wear.Udi: (b)(4).
 
Event or Problem Description
It was reported by (b)(6) that during service and evaluation, it was determined that the cutter device failed the visual inspection.It was determined that the cutter was stuck inside the attachment device and it was hard to insert the cutter into an attachment, but still possible to lock the assembly into a handpiece device.It was observed that the cutter showed discoloration, traces of foreign substance and corrosion on its shaft.The diameter was measured, and it was determined that it exceeded the tolerance of 0.01mm (millimeter) where the foreign substance and discoloration was detected.It was determined that the cutter blades showed regular signs of wear.It was noted in the service order that the cutter device was stuck in the attachment device and could not be released.The reporter stated that the cutter information was unable to be determined because it was stuck in the attachment.The devices were used together with the drill device.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
3MM FMSTK,L
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key12094430
Report Number1045834-2021-01142
Device Sequence Number16952838
Product Code HBE
UDI-Device Identifier00845384012528
UDI-Public00845384012528
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL-8NS-G1
Device Catalogue NumberL-8NS-G1
Device Lot NumberN493140744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2021
Initial Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1